Alert archive / Illinois / Tornado Warnings in 2025

Tornado Warning 16, NWS Lincoln, IL

March 19, 2025Fulton County, Illinois

NWS Lincoln, IL issued this tornado warning at Mar 19, 2025, 2:23 PM CDT for Fulton County, Illinois. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 19, 2025, 2:23 PM CDT (19:23 UTC)
Expired
Mar 19, 2025, 3:00 PM CDT
In force
37 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Fulton County, IL

The radar

The Lincoln radar (KILX), 78 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 19, 2:30 PM CDTTORNADOSaint David, IL
Mar 19, 2:30 PM CDTTORNADOSaint David, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 19, 12:16 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2025-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2025-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 380 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1248 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
380 m²/s²
0-3 km storm-relative helicity
429 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

219 
WFUS53 KILX 191923
TORILX
ILC057-192000-
/O.NEW.KILX.TO.W.0016.250319T1923Z-250319T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
223 PM CDT Wed Mar 19 2025

The National Weather Service in Lincoln has issued a

* Tornado Warning for...
  Northeastern Fulton County in west central Illinois...

* Until 300 PM CDT.

* At 223 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near St. David, or near Lewistown, moving northeast at
  55 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  St. David and Canton around 230 PM CDT.
  Farmington around 240 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4071 9010 4071 8999 4063 8999 4062 8994
      4062 8988 4057 8987 4037 9012 4041 9024
      4072 9012
TIME...MOT...LOC 1923Z 203DEG 47KT 4046 9012 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Auten
1 follow-up statement
542 
WWUS53 KILX 191933
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
233 PM CDT Wed Mar 19 2025

ILC057-192000-
/O.CON.KILX.TO.W.0016.000000T0000Z-250319T2000Z/
Fulton-
233 PM CDT Wed Mar 19 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHEASTERN FULTON COUNTY...

At 232 PM CDT, a confirmed tornado was located over St. David, or
near Dumfermland, moving northeast at 45 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Canton around 240 PM CDT.
  Farmington around 245 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Bryant, Norris, Dunfermline, Fiatt, and Middle Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4071 9010 4071 8999 4063 8999 4062 8994
      4062 8988 4057 8987 4037 9012 4041 9024
      4072 9012
TIME...MOT...LOC 1932Z 207DEG 41KT 4052 9005 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

Auten

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Mar 19, 12:25 PM CDT, 1 hour 58 minutes earlier. Its key messages:

  • Strong wind gusts today as a strong low pressure system lifts through the region. Wind gusts up to 35-45 mph are expected today but some gusts up to 50 mph are also likely. A Wind Advisory is in effect from 8am today to 7am tomorrow morning.
  • A brief period of really low RHs (<30%) right behind the boundary with the thunderstorms may cause some fire concerns. A Red Flag Warning is in effect from 1pm to 7pm today.
  • An enhanced risk (level 3 of 5) for severe weather today for much of central IL, with a slight risk (level 2 out of 5) everywhere else.
  • A rain/snow mix will enter the area tonight and change to all snow overnight into early Thursday morning. There is a 50-60% chance of 2 inches of snow north of a Havana to Bloomington line, with the highest chances around Galesburg.
Area forecast discussion, Mar 19, 12:25 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
1225 PM CDT Wed Mar 19 2025

.KEY MESSAGES...

- Strong wind gusts today as a strong low pressure system lifts
  through the region. Wind gusts up to 35-45 mph are expected
  today but some gusts up to 50 mph are also likely. A Wind
  Advisory is in effect from 8am today to 7am tomorrow morning.

- A brief period of really low RHs (<30%) right behind the
  boundary with the thunderstorms may cause some fire concerns. A
  Red Flag Warning is in effect from 1pm to 7pm today.

- An enhanced risk (level 3 of 5) for severe weather today for
  much of central IL, with a slight risk (level 2 out of 5)
  everywhere else.

- A rain/snow mix will enter the area tonight and change to all
  snow overnight into early Thursday morning. There is a 50-60%
  chance of 2 inches of snow north of a Havana to Bloomington
  line, with the highest chances around Galesburg.

&&

.UPDATE...
Issued at 904 AM CDT Wed Mar 19 2025

Early convection has been firing roughly along a Marshall-
Bloomington line over the last few hours, with more significant
elevated convection more toward the Quad Cities. On a broader
scale, convection has also developed near the dry line in
Missouri, as surface obs show dew points dropping off from the 50s
to the lower 20s in short order. This development is sooner than
the earlier high-res models had been projecting. Latest HRRR model
brings the dry line into far western Illinois around 1-2 pm and
closing in on Decatur around 5 pm, which will cut off the
convection once it goes by.

In terms of the severe activity, no change was made in the 8 am
update from SPC, with the level 3 risk being driven by a 10%
chance of tornadoes, potentially on the stronger side.

Also of note, GOES-16 dust channel imagery shows a nice plume of
dust aloft from eastern Iowa, to western Illinois, then back
southwest into eastern Texas. This is about 100 miles wide, and is
steadily moving east. Any rain that falls in the short term will
have this dirt coming down with it.

Geelhart

&&

.DISCUSSION...
Issued at 337 AM CDT Wed Mar 19 2025

Who is ready to have the kitchen sink thrown at us today? Through
the course of the next 24ish hours, we will see strong non-
thunderstorm winds (45+ mph gusts), severe thunderstorms, enhanced
fire danger, and wintry weather. So here we go...

SPC has upgraded parts of central and southeastern IL to an enhanced
risk (level 3 of 5) for severe weather, with mostly a slight risk (2
of 5) elsewhere. They are highlighting it being an all hazards day.
Damaging winds, large hail, and an isolated tornado or two. If all
the ingredients and CI align, we could see decent severe storms
(potentially supercellular) out of the broken line that is forecast
to move through the area.

Unfortunately, there is still plenty of uncertainty on location
of where the afternoon's storms will fire. Staying weather aware
today will be important, especially as storms begin to develop.
The CAMs generally agree on CI of 19-21z and the severe threat
exiting around (or just after) 00z.

The southerly winds will shift to northwesterly by the end of the
event, behind the low. Very strong non-thunderstorm winds are
expected Wednesday with wind gusts of 35-45 knots forecast. If we
get really deep mixing of the boundary layer during the day in place
over the area, wind gusts could get upwards of 50+ knots. Winds will
stay quite breezy through Thursday afternoon as the low exits
completely out of the region. A Wind Advisory has been issued from
13z today to 09z Thursday.

A brief period of really low RHs (<30%) right behind the boundary
with the thunderstorms may cause some fire concerns. Thinking is
that the recent precipitation should damper the enhanced fire
danger, but lowered RHs mixed with the very strong non-thunderstorm
winds could potentially cause issues, so siding with caution, a Red
Flag Warning has been issued for this afternoon.

The low center will pass off just to the north in the evening. CAA
will be strong as the wind shifts out of the northwest. Precip on
the backside of the low will push into central IL around 00-03z
Thursday, just as the storms exit to the east. Initially the p-type
will be rain but a transition to snow will take place as the night
goes on. There is a 50-60% chance of 2 inches of snow north of a
Havana to Bloomington line. That is with a 10:1 ratio which is a bit
high, so it would be closer to 1-1.5 inch instead. The 25th-75th
percentile range is showing 1-4 inches for place north of that same
line. South of I-72 shouldn't see any snow, but a few flakes may try
to squeeze out. Impacts from the snow may result from the blowing
snow risk with the strong winds within the heavier snow bands.
Pavement temperatures will get near 80 degrees during the day, so
snow should melt as it lands.

A couple more rounds of precipitation and seasonable temperatures
are in the forecast through the extended.

Copple

&&

.AVIATION...  (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 1225 PM CDT Wed Mar 19 2025

Through 00Z:
Main concern will be with convection that is currently expanding
over west central Illinois. Threat will be shifting east with time
ahead of a sharp surface boundary. Will include a 3-hour window at
all sites with PROB30 groups for potential IFR visibilities with
the heavier storms. South winds will gust 30-40 knots even outside
the storms, but may be as high as 50+ knots within the storms.

After 00Z:
Focus in this period shifts toward rapidly lowering ceilings mid
to late evening, as winds shift northwest behind the boundary. All
sites expected to be between 1000-1500 feet by late evening, with
HREF guidance suggesting highest probabilities of IFR ceilings at
KPIA/KBMI. An area of rain and snow showers will sweep east
between 06-12Z and bring some reduced visibilities at these two
sites as well. Rapid clearing should take place 12-15Z from west
to east.

Geelhart

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 AM CDT Thursday for ILZ027>031-036>038-
040>057-061.

Red Flag Warning until 7 PM CDT this evening for ILZ036-040>044-
047>054-061-066-071.

Wind Advisory until 7 PM CDT this evening for ILZ062-063-066>068-
071>073.

&&
Hazardous weather outlook, Mar 19, 5:19 AM CDT, 9 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
519 AM CDT Wed Mar 19 2025

ILZ040-047-049-050-201100-
Schuyler-Cass-Scott-Morgan-
519 AM CDT Wed Mar 19 2025

This Hazardous Weather Outlook is for west central Illinois.

.DAY ONE...Today and tonight.

There is a Slight Risk (level 2 of 5) for severe thunderstorms
during early to mid afternoon today. The main risks are locally
damaging wind gusts and large hail. An isolated tornado is also
possible.

Strong south to southwest winds are expected today, shifting to
northwest tonight. Wind gusts to 50 mph are expected. A Wind
Advisory in effect until 7 AM. Dry conditions for many areas will
also promote a risk of rapid fire growth potential, and a Red Flag
warning is in effect until 7 pm this evening.

Light snow accumulations are possible late night, mainly north of
I-72. Up to an inch of snow is possible on elevated surfaces.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong south to southwest wind gusts to 40 mph are possible on
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed from around 1 to 4 pm today.

Expected storm motion is toward the northeast around 50 mph.

ILZ027>031-036>038-041>046-048-051>057-061-201100-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason-
Logan-De Witt-Piatt-Champaign-Vermilion-Menard-Sangamon-Christian-
Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
519 AM CDT Wed Mar 19 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and west central Illinois.

.DAY ONE...Today and tonight.

There is an Enhanced Risk (level 3 of 5) for severe thunderstorms
during the afternoon to early evening today. A few strong tornadoes
are possible. In addition, locally damaging wind gusts over 60 mph
and isolated large hail are possible.

Strong south to southwest winds are expected today, shifting to
northwest tonight. Wind gusts to 50 mph are expected. A
Wind Advisory in effect until 7 AM. Dry conditions for many some
will also promote a risk of rapid fire growth potential until rain or
snow occurs, and a Red Flag warning is in effect until 7 pm this
evening for areas south of I-74 and I-57 westward.

Snow accumulations are possible late night, mainly north of I-72. Up
to 3 inches of snow are possible north of Peoria, while areas to the
south could see up to an inch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong south to southwest wind gusts to 40 mph are possible on
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed from around 1 pm to 7 pm.

Expected storm motion is toward the northeast around 50 mph.

ILZ062-063-066>068-071>073-201100-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
519 AM CDT Wed Mar 19 2025

This Hazardous Weather Outlook is for east central Illinois and
southeast Illinois.

.DAY ONE...Today and tonight.

There is an Enhanced Risk (level 3 of 5) for severe thunderstorms
during the afternoon to early evening today. A few strong tornadoes
are possible. In addition, locally damaging wind gusts over 60 mph
and isolated large hail are possible.

Strong south to southwest winds are expected today, shifting to
northwest tonight. Wind gusts to 50 mph are expected. A
Wind Advisory in effect until 7 AM. Dry conditions for many some
will also promote a risk of rapid fire growth potential until rain or
snow occurs, and a Red Flag warning is in effect until 7 pm this
evening for areas south of I-74 and I-57 westward.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong south to southwest wind gusts to 40 mph are possible on
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed from around 1 pm to 7 pm.

Expected storm motion is toward the northeast around 50 mph.

37

In the hours before

Local storm report, Mar 19, 1:50 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
150 PM CDT Wed Mar 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 PM     Non-Tstm Wnd Gst Lawrenceville Airport   38.76N 87.60W
03/19/2025  M46 MPH          Lawrence           IL   ASOS

            ASOS station KLWV Lawrenceville AP.

1025 AM     Non-Tstm Wnd Gst 2 SSE Urbana            40.08N 88.19W
03/19/2025  M46 MPH          Champaign          IL   Mesonet

            Mesonet station FW0668 Urbana.

1055 AM     Non-Tstm Wnd Gst 1 WSW Decatur Airport   39.83N 88.87W
03/19/2025  M44 MPH          Macon              IL   ASOS

            ASOS station KDEC Decatur Arpt.

&&

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 9:17 PM CDTRed Flag WarningILXCass, Christian, Clay, DeWitt, Effingham, Fulton and 11 more22 hr
Mar 19, 2:01 PM CDTSevere Thunderstorm WarningILXFulton, Schuyler29 min
Mar 19, 2:15 PM CDTSevere Thunderstorm WarningILXFulton30 min
Mar 19, 2:46 PM CDTTornado WarningILXFulton, Peoria, Tazewell, Woodford29 min
Mar 19, 2:53 PM CDTSevere Thunderstorm WarningILXMason, Menard37 min
Mar 19, 3:08 PM CDTSevere Thunderstorm WarningILXLogan, Mason, Menard37 min
Mar 19, 3:16 PM CDTTornado WarningILXTazewell, Woodford29 min
Mar 19, 3:19 PM CDTSevere Thunderstorm Warning Considerable damage threatILXLogan, McLean, Mason, Tazewell41 min
Mar 19, 3:28 PM CDTTornado WarningILXMcLean, Tazewell32 min
Mar 19, 3:43 PM CDTSevere Thunderstorm Warning Considerable damage threatILXDeWitt, Logan, Mason, Menard, Sangamon35 min
Mar 19, 3:56 PM CDTTornado WarningILXMcLean, Tazewell, Woodford49 min
Mar 19, 3:58 PM CDTSevere Thunderstorm WarningILXMcLean47 min
Mar 19, 4:04 PM CDTSevere Thunderstorm Warning Considerable damage threatILXColes, Cumberland, Effingham, Moultrie, Shelby41 min
Mar 19, 4:13 PM CDTSevere Thunderstorm Warning Considerable damage threatILXDeWitt, Logan, Macon, Sangamon47 min
Mar 19, 4:23 PM CDTSevere Thunderstorm Warning Considerable damage threatILXChampaign, Coles, Douglas, Edgar, Moultrie52 min
Mar 19, 4:35 PM CDTSevere Thunderstorm Warning Considerable damage threatILXClay, Jasper, Richland40 min
Mar 19, 4:37 PM CDTSevere Thunderstorm Warning Considerable damage threatILXClark, Clay, Crawford, Cumberland, Jasper53 min
Mar 19, 4:48 PM CDTTornado WarningILXColes, Douglas, Edgar31 min
Mar 19, 5:00 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean, Piatt30 min
Mar 19, 5:01 PM CDTSevere Thunderstorm Warning Considerable damage threatILXClark, Crawford, Jasper, Lawrence, Richland44 min
Mar 19, 5:09 PM CDTSevere Thunderstorm Warning Considerable damage threatILXEdgar, Vermilion66 min
Mar 19, 5:18 PM CDTSevere Thunderstorm WarningILXMcLean27 min
Mar 19, 5:43 PM CDTSevere Thunderstorm WarningILXChristian, Shelby36 min
Mar 19, 5:50 PM CDTSevere Thunderstorm WarningILXChristian, DeWitt, Logan, Macon, Moultrie, Piatt and 1 more55 min

Nearby

Tornado Warnings in Illinois, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.